[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.249.135. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1973

Temporal Arteritis, Steroid Therapy, and Pulmonary Emboli

Author Affiliations

Albany, NY
From Albany Medical College, Albany, NY. Dr. Uriu's present address is 20-B N Van Rensselaer St, Saratoga Springs, NY 12866.

Arch Ophthalmol. 1973;90(5):355-357. doi:10.1001/archopht.1973.01000050357003
Abstract

There appear to be no reports to date indicating any relationship between the use of alternate-day steroid therapy and thromboembolic phenomena, let alone the relationship of these factors to temporal arteritis. We report two cases of thromboembolic complications occurring during prednisone treatment of temporal arteritis. Demonstration of a causal link awaits further study, for the association reported here may be due to chance. Our intent is only to alert other physicians to the possibility of such a link.

×